Get E-Book on COVID-19

Q. What should I do to reduce the hyperpigmentation and dark circles under my eyes?

Answered by
Dr. Kakkar
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Dec 29, 2016 and last reviewed on: Oct 09, 2018

Hello doctor,

I had undergone a Co2 laser treatment around my eyes about three and half years ago. Now, I am left with dark circles under the eyes along with hyperpigmentation and redness. About one and half weeks back, the doctor prescribed me a cream that has Kojic acid 1%, Glycolic acid 5%, Betamethasone dipropionate 0.1% and Chamomile extract 5%. The doctor asked me to put this cream at night with no lights. However, I do not see any improvement. I think it looks bad. What can I do now? I am uploading my pictures. I am using Bepanthen and sunscreen. Currently, I am taking Synthyroid, Cytomel and Progesterone.

Dr. Kakkar

Dermatology HIV/AIDS Specialist Venereology
#

Hi,

Welcome to icliniq.com.

I have gone through your query and reviewed the pictures (attachment removed to protect patient identity).

  • I suggest you a moderately potent topical steroid like Fluticasone propionate 0.05% cream, twice daily for a few days. Consult your specialist doctor, discuss with him or her and take the medicine with consent.
  • Protect yourself from the sun. Use a broad-spectrum sunscreen throughout the day.

For further information consult a dermatologist online -->https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

Thank you doctor,

I do not want to take corticosteroids because it gives me insomnia and also causes thinning of my skin after using it for just three days. Can you suggest something else?

Dr. Kakkar

Dermatology HIV/AIDS Specialist Venereology
#

Hi,

Welcome back to icliniq.com.

  • Using a moderately potent topical steroid for two weeks. It would not cause skin thinning as systemic side effects.
  • Anyways, an alternative is to use the mildest over-the-counter topical steroid like Cortisone (1% Hydrocortisone), which is absolutely safe. It would not cause thinning or any systemic side effects.
  • If you do not want to use steroid creams, then you may use just a simple moisturizer twice or thrice daily and also use a Kojic acid 2% cream, twice daily. Protect yourself from the sun. Consult your specialist doctor, discuss with him or her and take the treatment with consent.

For further information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

Related Questions:
Can I use Kojivit cream to improve my complexion?
I need your suggestions on which sunscreen to use.
How can I remove dark patches due to jock itch?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Will Kojivit cream and Clearmin soap help improve my skin tone?

Query: Hi doctor, I am a 26 year old female. My face tone looks uneven and very dull. Can I use Kojivit gel to improve my skin tone along with clearmin soap? Is clearmin soap good? Or please suggest any other soap.  Read Full »

Kindly suggest a face wash, sunscreen lotion and overnight cream for oily skin.

Query: Hello doctor, I am a 25 year old boy and my face is very oily during summer while in winters it is quite dry. In summers, a lot of oil pops out with white heads on my face. Even a short-term sun exposure tans my skin. I am also suffering from the problem of dark spots. Kindly suggest a face wash, su...  Read Full »

I have severe acne problem. It is increasing by the day. can you suggest some medicines?

Query: Hi doctor, I am a 30-year-old male. I am facing severe acne problem. I am currently using Doxy-1 L-DR Forte Capsule two times a day since 20 days and Persol-plus gel at night and Ahaglow-S face wash. Also, Aziderm cream 20 % and Cetaphil as a moisturizer. But it is painful and with pus. Sometimes, ...  Read Full »

Also Read


COVID-19 and MIS-C (Multisystem Inflammatory Syndrome in Children)
MIS-C is a potentially fatal condition that affects children infected with COVID-19. Please read the article to know its...  Read more»
I have fever, severe headache, and cough. Please help me.
I have fever since five days. My fever comes down when I take medicine but eventually comes back. I also have severe hea...  Read more»
Brucellosis - Symptoms, Complications, Diagnosis, and Treatment
Brucellosis, a zoonosis, is caused by consuming unpasteurized milk or raw meat obtained from infected animals. For sympt...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.